Discussions that mention paxil

Depression board


Hi! I am so glad to run into this post. I was on Paxil and loved it! I felt so great! Immediatly! Gained 10lbs and libido problems, same story as everyone. Switched to Wellbutrin. Almost a month and I feel like crap! I am being patient in hopes that is will kick in. I have the dry mouth, sweaty hands and feet, libido is SLOOOOOWly coming. And Anxiety and worse depression. I saw my dr at 3 weeks and we decided to stick it out to 6 weeks. She said it will take that long. See her in Sept. Is it Paxil withdrawls? or the Wellbutrin? A part of me thinks I can tough this out and another part thinks this is crap!
Psalm 91,

I believe I have spoken to you on the menopause boards, a few months ago. I remember your unique name (which I love, by the way).

Ok, are you off the Paxil altogether? Or are you tapering off? My GYN told me to just stop the Lexapro and start the Wellbutrin. I had already tapered down to 5mg of Lex the week before, so I thought, ok I should be ok, and was for about a week. Then BAM - I started feeling awful, like you. I thought something was really bad wrong with me, or that it was the Wellbutrin. I searched on the boards for Lexpro withdrawal and found that was what I was going through. So, I added back the 5mg and in an hour, I felt much better. I have heard of the Paxil flu too, so I know that is the same for Paxil. I have taken the 5mg all week, so today I am going to go down to 2.5 for a week, and then none. I hope that this time, I will be ok on just the Wellbutrin, but if I am not, I will have to take a small dose with it.

I am glad you said it takes 6 weeks for the Wellbutrin to work, that gives me hope. I have some really good days, and then some depressed and anxious days - like you.

Please continue to post here so we can keep up with each other's progress, ok? Like Kinsey said, we can learn alot from each other's progress.

Take care :)

Jackie
Hi little, Have you gained weight on the lexapro? How old are you? I am 44. I am going to go get my paxil sometime today. I try so hard to reason this peri meno stuff out. Why do I have irrational fears? I think I am smarter then that, but they are there. Lost my self confidence in myself and health. I dont understand this!
Psalm, you are young! I am 51 and going thru menopause now. I did gain weight on the Lexapro, and stayed hungry all the time too. Plus the sexual side affect was bad. Are you going to try the Wellbutrin and Paxil together? As far as the irrational fears, that is definitely part of peri, and it turns us into crazy people! I really belive it's because of our fluctation in hormones, and the declining estrogren levels do a number on us. I'm going to my GYN for my yearly check up tomorrow. Guess I will hang with the Wellbutrin 300mg for a while and see what happens. I am doing pretty good on it now, and hope to quit the Lexapro completely this weekend. I'm down to 2.5 mg right now. I wish us both luck!!
I think the paxil and wellbutrin might work. See you didnt stop the lexapro so it gave the wellbutrin time to work while your seritonin stayed up. I stopped the paxil. I was literally climbing the wall! oh brother. Hopefully my young dr is learning a thing or two about middle aged women!
Hi Jackie,

Wow..this thread has grown! I have been on Cipramil now on the slightly increased dose (12.5 mg) and was good for 2 weeks. Now the flu feeling is back again. What a drag...I'm not going to increase this stuff anymore. Perhaps instead of Paxil flu, they should simply call it SSRI flu. I ache all over...little niggling pains seem much more pronounced like I have tons of inflammation going on. Head feels heavy like I want to lie down but can't...tons of work to do before going overseas in 2 weeks. back to the daily aspirin for me.

Hope things are coming good for you on the Wellbutrin. Maybe I should look for the 5HTP myself and see if it helps with this withdrawal.

Best...Scott
Quote from littlejmb:
Hi Gus,

Are you taking another AD's? I was getting off Lexapro (although it worked great for me) and getting on Wellbutrin XL. I haven't noticed any palpitations or great energy, but that maybe because I am slightly going through Lexapro withdrawal. Are you taking your Wellbutrin in the mornings? If not, that's why you can't sleep. I have learned to take mine earlier in the a.m. and it usually doesn't bother me. If you still have trouble sleeping, you can take the herb Valarian and it helps you calm down and get sleepy. It's like a herbal valium.

From what I understand, Wellbutrin in a slow acting AD, and will most likely take about six weeks to fully get the benefits from it. I am just yesterday on it for one month. So far, have not received the sexual benefits from it, but still keeping my fingers crossed!!



LITTLE:

No, this is the only AD that I am on. I had taken Paxil CR about a year ago, and it made me so lazy that I couldn't function. I decided to go w/ Wellbutrin XL because of the lower sexual side effects, the added appetite suppresion, and the fact that I want to kick smoking as well. It's only been a week and I've gone from half a pack a day to 4 - 6 cigs a day. And tonight I had no desire to buy a pack and it felt so surreal. I'm usually the one lunging at people for a cigarette first thing in the morning, and now I hardly have the desire.

The reason I decided to start the AD was because I was always sad. I had no energy to do things. I had no concentration. I would sit on the couch for 3 hours and think about what I need to do, but not do it. I would wake up the morning and just have these hopeless feelings. I said to myself "This is enough, I'm not going to live life like this"

I took my dose today at 6am, so I hope I'll be able to sleep tonight. I bought this product from the health food store called "Deep sleep" It has all those relaxing herbs including valerian. Let's see what happens tonight. Be patient, within a week or two you'll be climaxing like crazy! lol (crossing fingers)

I went through menopause w/ my mom, it came early for her so I understand how you might feel. Hang in there, it get's easier as time progresses. At least you won't have to see Aunt flow anymore...lol

GUS
Littlejmb~ I see you wrote about "brain zaps" in transitioning from one antidepressant to another. I have had those in the past myself~sort of like little shocks on your head? I can't think of another way to describe the feeling? But, is that a common side effect when tapering off or switchign antidepressants? I was on Paxil for years, switched to Cymbalta, and now will have to get off it becuase I have been hearing about liver toxicity. How is it on Wellbutrin now?? Thanks :angel: